Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Jan 16, 2006, 4:00 AM CST for 9 counties in South Dakota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 4:00 AM CST (10:00 UTC)
- Expired
- Jan 16, 2006, 3:39 PM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Hutchinson County, SD, Jerauld County, SD, Yankton County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 161000 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 400 AM CST MON JAN 16 2006 .A COLD FRONT MOVING ACROSS THE NORTHERN PLAINS THIS MORNING HAS ALLOWED FOR STRONG WINDS TO DEVELOP. STRONG NORTHWEST WINDS WILL PERSIST THROUGH MONDAY AFTERNOON...AS COLD AIR CONTINUES TO SPILL INTO THE REGION. SDZ050-052-057-058-063>065-068-069-161800- /O.NEW.KFSD.WI.Y.0001.060116T1000Z-060117T0000Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON- BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... CHAMBERLAIN...PLANKINTON...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...TYNDALL...YANKTON 400 AM CST MON JAN 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 30 MPH HAVE DEVELOPED OVER PORTIONS OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA THIS MORNING. THESE WINDS WILL INCREASE LATER THIS MORNING...WITH SUSTAINED WINDS OF 20 TO 40 MPH IN THE ADVISORY AREA. WINDS ARE EXPECTED TO SLOWLY DIMINISH BY THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ LIEBL
2 follow-up statements
000 WWUS73 KFSD 161620 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CST MON JAN 16 2006 .A STRONG PRESSURE GRADIENT WILL CONTINUE THROUGH THE AFTERNOON BETWEEN DEVELOPING LOW PRESSURE IN MINNESOTA AND HIGH PRESSURE BUILDING TOWARDS THE WESTERN PLAINS. AS COLDER AIR FLOWS INTO THE REGION...THIS WILL KEEP WINDS QUITE BRISK THROUGH THE AFTERNOON. SDZ050-052-057-058-063>065-068-069-170000- /O.CON.KFSD.WI.Y.0001.000000T0000Z-060117T0000Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON- BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... CHAMBERLAIN...PLANKINTON...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...TYNDALL...YANKTON 1020 AM CST MON JAN 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE AT A GUSTY 25 TO 35 MPH THROUGH THE AFTERNOON. WINDS WILL BEGIN TO SLOWLY DECREASE LATE THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ CHAPMAN
000 WWUS73 KFSD 162139 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 PM CST MON JAN 16 2006 SDZ050-052-057-058-063>065-068-069-162245- /O.CAN.KFSD.WI.Y.0001.000000T0000Z-060117T0000Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON- BON HOMME-YANKTON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... CHAMBERLAIN...PLANKINTON...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...TYNDALL...YANKTON 339 PM CST MON JAN 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jan 16, 3:35 AM CST, 25 minutes earlier.
Area forecast discussion, Jan 16, 3:35 AM CST, 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 AM CST MON JAN 16 2006 .DISCUSSION... ANOTHER WIMPY POS TILT TROF WITH LITTLE MOISTURE TO WORK WITH... SO WILL CUT POPS AND QPF SOME MORE FM PREV FCST. NRN STREAM BAND MOVG FM NRN JAMES VALLEY INTO NRN CWA THIS MRNG AND MAY LINGER WITH WRAPAROUND COLD AIR THRU THE AFTN. SRN STREAM BAND OF VIRGA/SPKLS MAY MOVE NEWD FM NEB INTO SERN HLF CWA THIS MRNG WITH SLGT CHC LGT MIXED PRECIP. WILL GO 40 POPS NE TO 20 SW TDA...BCMG LINGERING SCT FLUR TNGT. MAIN ISSUE TDA IS STG NWLY FLOW OF MORE SEASONABLE AIR. WITH GOOD HOOKUP AND MIXING EXPCD...WILL GO WIND ADVY IN MO VALLEY FM CHB TO YKN...A RATHER NOTORIOUS AREA FOR NW WINDS IN THIS PATTERN. WIND ADVY WILL BE MARGINAL AT FIRST...BUT CONTINUED MIXING AND COLD ADVECTION SHOULD BRING IT BACK DURG DAY. LOWER CLOUD DECK SHOULD LINGER IN MUCH OF CWA THRU THIS EVE BEFORE BREAKING UP WITH DRYING FM W TO E OVER CWA TUES. OVERALL KEPT PREV FCST IN EXTD... WITH SOME MASSAGING BASED ON LATEST MODEL TRENDS. SEEMS WED NGT/THU SYSTEM ACTUALLY HAS MORE POSSIBILITIES FOR SOMETHING DECENT AS MUCH MORE OF AN E/W BAROCLINIC ZONE TO WORK WITH. && .AVIATION... LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS THIS MORNING AND INTO THE MIDWEST BY THIS AFTERNOON. A FEW LIGHT RAIN AND SNOW SHOWERS WILL BE POSSIBLE WITH A STRONG COLD FRONT AS IT PUSHES INTO IOWA AND MINNESOTA THIS MORNING. BEHIND THE COLD FRONT...STRONG NORTHWEST WINDS OF 20 TO 35 KT CAN BE EXPECTED. MVFR AND IFR CEILINGS WILL PERSIST AT TAF SITES TROUGH MUCH OF THIS MORNING BEFORE IMPROVING TO ALL MVFR BY THIS AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVY MISSOURI VALLEY FM CHAMBERLAIN TO YANKTON TIL 00Z MN...NONE. IA...NONE. NE...NONE. RYRHOLM/LIEBL
Hazardous weather outlook, Jan 15, 5:34 AM CST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0534 AM CST SUN JAN 15 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0534 AM CST SUN JAN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME LIGHT FREEZING RAIN MIXED WITH LIGHT SNOW...CHANGING TO ALL LIGHT SNOW SHOULD MOVE SOUTHEASTWARD OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY. MINOR ICING IS POSSIBLE LATE SUNDAY NIGHT AND EARLY MONDAY...POSSIBLY FOLLOWED BY UP TO AN INCH OR TWO OF SNOWFALL THROUGH MONDAY EVENING...MAINLY EAST OF INTERSTATE 29 AND NORTH OF INTERSTATE 90. IN ADDITION...STRONG NORTHWEST WINDS OF 20 TO 30 MPH SHOULD SPREAD EAST OVER THE AREA MONDAY AND MONDAY NIGHT...DECREASING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.